Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Feb 23, 2001, 7:20 PM CST for Parker County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 23, 2001, 7:20 PM CST (01:20 UTC)
- Expired
- Feb 23, 2001, 9:15 PM CST
- In force
- 115 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 240122 FFWFTW TXC367-240315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 720 PM CST FRI FEB 23 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 915 PM CST * AT 718 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OCCURRING OVER THE EASTERN AND SOUTHERN PARTS OF THE COUNTY. THIS WAS PART OF A LINE OF STORMS THAT WAS MOVING EAST...BUT HAD SLOWED AND BECOME ALMOST STATIONARY. RAINFALL TOTALS BETWEEN ONE AND TWO INCHES HAVE LIKELY FALLEN...AND ANOTHER INCH IS POSSIBLE BEFORE 800 PM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3296 9780 3256 9798 3264 9766 3300 9756
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 6:45 PM CST, 35 minutes earlier.
Area forecast discussion, Feb 23, 6:45 PM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 645 PM CST FRI FEB 23 2001 .AVIATION DISCUSSION... MVFR CIGS/VSBYS WITH OCCASIONAL IFR IN RAIN OR TSRA WILL BE THE RULE DURING THE OVERNIGHT HOURS. ATTM...IT LOOKS LIKE THE BEST SHOT OF TSRA WILL BE AFTER 6Z. PRECIP SHOULD WIND DOWN DURING SATURDAY AM... AND CONDITIONS WILL IMPROVE AS THE DAY PROGRESSES TOMORROW. WIND COULD BECOME GUSTY IN THUNDERSTORMS AND WILL ALSO BE GUSTY DURING THE DAY SATURDAY. 81 SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO FORM ACROSS THE SOUTHWESTERN SECTIONS OF NORTH TEXAS THIS AFTERNOON IN THE VICINITY OF WEAK SHORT WAVE ENERGY AND JUST AHEAD OF NORTHWARD MOVING WARM FRONT. EXPECT THE WARM FRONT TO CONTINUE ITS NORTHWARD PUSH AS LOW LEVEL WINDS BECOME SOUTHERLY AND INCREASE IN RESPONSE TO DEEPENING SURFACE LOW IN SOUTHEAST COLORADO. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING AS WEAK TO MODERATE ISENTROPIC LIFT CONTINUES. STILL EXPECT THUNDERSTORMS TO FORM IN WEST TEXAS TONIGHT AS MAIN UPPER LOW AND ASSOCIATED PACIFIC FRONT PUSH EASTWARD. DONT EXPECT THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM TO REACH THE WESTERN ZONES UNTIL WELL AFTER MIDNIGHT. ADDITIONAL THUNDERSTORMS SHOULD REACH THE CENTRAL ZONES...INCLUDING THE METROPLEX...AROUND DAYBREAK AND EAST TEXAS BY MID MORNING. THERE IS THE POTENTIAL FOR A FEW STORMS TO PRODUCE STRONG STRAIGHT LINE WINDS...MAINLY IN THE MORNING. THERE WILL ALSO BE A POTENTIAL FOR SOME LOCALLY HEAVY RAIN TONIGHT...BUT DONT ANTICIPATED A WIDESPREAD HEAVY RAIN EVENT SO WILL NOT ISSUE A FLASH FLOOD WATCH. COULD STILL SEE SOME MINOR FLOODING OF STREETS AND LOW LYING AREAS DUE TO SATURATED SOILS. WINDS WILL INCREASE THIS EVENING BUT SHOULD REMAIN JUST BELOW ADVISORY CRITERIA. AFTER THE PACIFIC FRONT MOVES THROUGH ON SATURDAY MORNING...WINDS WILL TURN TO THE WEST AND INCREASE TO 20 TO 30 MPH ALONG WITH SOME HIGHER GUSTS. TEMPERATURES WILL CONTINUE TO WARM OVERNIGHT AS WARM FRONT PUSHES NORTHWARD. 6 PM TEMPS WILL MOST LIKELY BE THE OVERNIGHT LOWS IN MANY AREAS. TEMPS DONT APPEAR TO COOL MUCH FOR THE REST OF THE WEEKEND WITH 60S FOR HIGHS AND LOWS IN THE 40S. DFW 56/67/41/67 +300 ACT 60/70/42/70 +300 LOOKING TOWARD NEXT WEEK...THE NEXT PACIFIC SYSTEM WILL INTENSIFY IN THE SOUTHWESTERN U.S. ON MONDAY. RAIN AND THUNDERSTORMS WILL BE POSSIBLE BEGINNING MONDAY NIGHT AND CONTINUING THROUGH TUESDAY. WEDNESDAY THROUGH FRIDAY LOOK DRY AND MILD. .FTW...CAUTION ON AREA LAKES TONIGHT IN ALL ZONES. 79
In the hours before
Special weather statement, Feb 23, 3:49 PM CST, 3 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 349 PM CST FRI FEB 23 2001 ...THUNDERSTORMS... SCATTERED RAIN AND THUNDERSTORMS WILL BE INCREASING ACROSS NORTH TEXAS THIS EVENING...BUT NO SEVERE WEATHER IS EXPECTED OVERNIGHT. HOWEVER...THERE IS A SLIGHT RISK OF SEVERE WEATHER EAST OF A LINE FROM BOWIE TO KILLEEN SATURDAY MORNING AS A PACIFIC FRONT MOVES THROUGH NORTH TEXAS. THE FRONT SHOULD BE NEAR THE INTERSTATE 35 CORRIDOR AT DAYBREAK...AND SHOULD EXIT THE EASTERN AREAS BEFORE MIDDAY. THE MAIN SEVERE WEATHER THREAT ON SATURDAY MORNING WILL BE DAMAGING THUNDERSTORM WINDS AND SOME SMALL HAIL. STORM SPOTTER ACTIVATION MAY BE REQUIRED WEST OF THE INTERSTATE 35 CORRIDOR BETWEEN 1 AND 6 AM...AND EAST OF THE INTERSTATE 35 CORRIDOR BETWEEN 5 AND 10 AM. ...HEAVY RAIN AND FLOODING POTENTIAL... ALTHOUGH EXTENSIVE HEAVY RAINFALL IS NOT EXPECTED WITH THIS SYSTEM... ISOLATED LOCATIONS MAY RECEIVE UP TO TWO INCHES BY SATURDAY MIDDAY. THIS COULD LEAD TO QUICK RUNOFF AND BRIEF FLOODING OF MINOR STREAMS AND LOW LYING AREAS. THE WEST TO EAST MOVEMENT OF THIS SYSTEM COULD AGGRAVATE SWOLLEN RIVER SYSTEMS INTO NEXT WEEK... ESPECIALLY THOSE OF THE TRINITY. ...WINDY CONDITIONS... SURFACE WINDS WILL BE INCREASING FROM THE SOUTH THIS EVENING... AVERAGING 15 TO 25 MPH WITH HIGHER GUSTS MOST OF NIGHT. AFTER THE PACIFIC FRONT MOVES THROUGH ON SATURDAY MORNING...THE WIND WILL TURN WESTERLY AND INCREASE INTO THE 20 TO 35 MPH RANGE. OCCASIONAL GUSTS TO 45 MPH ARE EXPECTED DURING THE AFTERNOON. THE WIND WILL REMAIN STRONG INTO SATURDAY EVENING. b 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:57 AM CST | Severe Thunderstorm Warning | FWD | Fannin | 48 min |
| Feb 24, 8:39 AM CST | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Feb 24, 9:05 AM CST | Severe Thunderstorm Warning | FWD | Montague, Wise | 55 min |
| Feb 24, 9:27 AM CST | Severe Thunderstorm Warning | FWD | Hood, Parker | 63 min |
| Feb 24, 9:42 AM CST | Severe Thunderstorm Warning | FWD | Cooke | 48 min |
| Feb 24, 9:59 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 61 min |
| Feb 24, 10:07 AM CST | Severe Thunderstorm Warning | FWD | Denton | 53 min |
| Feb 24, 10:21 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 39 min |
| Feb 24, 10:26 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas | 64 min |
| Feb 24, 10:35 AM CST | Severe Thunderstorm Warning | FWD | Johnson | 55 min |
| Feb 24, 11:04 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 56 min |
| Feb 24, 11:12 AM CST | Severe Thunderstorm Warning | FWD | Rockwall | 48 min |
| Feb 24, 11:59 AM CST | Severe Thunderstorm Warning | FWD | Delta, Lamar | 61 min |
| Feb 24, 11:59 AM CST | Severe Thunderstorm Warning | FWD | Hunt | 61 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.